Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 128, NWS Buffalo, NY

August 2, 2008Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 2, 2008, 4:27 AM EDT for Chautauqua County, New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 4:27 AM EDT (08:27 UTC)
Expired
Aug 2, 2008, 5:30 AM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:10 AM EDTTSTM WND DMGDewittville, NYLARGE LIMBS AND POWER LINES DOWN.
Aug 2, 5:10 AM EDTTSTM WND DMGMayville, NYTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 020827
SVRBUF
NYC013-020930-
/O.NEW.KBUF.SV.W.0128.080802T0827Z-080802T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 530 AM EDT

* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 25
  MILES WEST OF WESTFIELD...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTFIELD BY 500 AM EDT...
  MAYVILLE BY 510 AM EDT...
  CHAUTAUQUA INSTITUTE BY 515 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
      4247 7941 4247 7938 4249 7937 4251 7918
      4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0827Z 292DEG 33KT 4242 7998

$$

RSH
2 follow-up statements
000 
WWUS51 KBUF 020904
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EDT SAT AUG 2 2008

NYC013-020930-
/O.CON.KBUF.SV.W.0128.000000T0000Z-080802T0930Z/
CHAUTAUQUA NY-
503 AM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR WESTERN CHAUTAUQUA COUNTY...

AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR RIPLEY...MOVING EAST AT 35 TO 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYVILLE BY 510 AM EDT...
  CHAUTAUQUA INSTITUTE BY 515 AM EDT...

ANOTHER STRONG TO SEVERE STORM WAS LOCATED 5 MILES EAST OF BROCTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
      4247 7941 4247 7938 4249 7937 4251 7918
      4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0903Z 292DEG 33KT 4230 7957

$$

RSH
000 
WWUS51 KBUF 020930
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EDT SAT AUG 2 2008

NYC013-020940-
/O.EXP.KBUF.SV.W.0128.000000T0000Z-080802T0930Z/
CHAUTAUQUA NY-
530 AM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAUTAUQUA COUNTY HAS
EXPIRED...

AT 530 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS.

LAT...LON 4228 7975 4231 7966 4240 7949 4244 7943
      4247 7941 4247 7938 4249 7937 4251 7918
      4209 7942 4220 7977 4226 7977
TIME...MOT...LOC 0904Z 292DEG 33KT 4230 7956

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:13 AM EDT, 14 minutes earlier.

Area forecast discussion, Aug 2, 4:13 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EDT SAT AUG 2 2008

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE MIDWEST WILL BRING SOME SHOWERS
AND THUNDERSTORMS TODAY. HIGH PRESSURE FOLLOWING THE FRONT WILL
BRING MAINLY DRY WEATHER LATER IN THE WEEKEND AND INTO EARLY NEXT
WEEK. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE BY
MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT WILL BE UNSETTLED ACROSS THE REGION TODAY AS A POTENT SHORTWAVE
WILL DROP SOUTHEAST FROM LAKE HURON. THIS FEATURE WILL SWING THROUGH
THE BASE OF THE H5 LONGWAVE TROUGH...WHILE PASSING OVER OUR FORECAST
AREA. THE HGT FALLS AND STRONG DYNAMICS CREATED FROM THE PASSAGE OF
THE SHORTWAVE WILL BE ACCOMPANIED BY SOME UPPER LEVEL LIFT AS
WELL...AS OUR REGION WILL BE ON THE FRINGES OF THE LEFT FRONT EXIT
REGION OF AN 80KT H25 JET TO OUR WEST.

THIS WILL ALL RESULT IN LIKELY TO CAT POPS ACROSS THE REGION TODAY...
WITH THE GREATEST OPPORTUNITY FOR PCPN IN THE WEST OCCURRING THIS
MORNING. SITES EAST OF THE FINGER LAKES WILL EXPERIENCE THEIR
HIGHEST POTENTIAL FOR SHRA/TSRA DURING THE MIDDAY AND AFTERNOON WHEN
THE SHORTAVE WILL BE CENTERED NEAR THE GENESEE VALLEY.

WHILE THE BULK OF THE PCPN FOR THE WESTERN COUNTIES WILL COME THIS
MORNING...THE RISK FOR TSRA WILL REMAIN INTACT FOR THE MIDDAY AND
AFTERNOON AS THE CORE OF -14/-15C H5 AIR WILL MOVE THROUGH. THIS IN
COMINATION WITH THE RELATIVELY LOW HGTS...CYCLONIC FLOW AND
INTERMITTENT DIURNAL HEATING WILL BE ENOUGH TO KEEP THINGS
UNSTABLE.

TEMPERATURES TODAY ARE NOT EXPECTED TO CLIMB OUT OF THE 70S...WHICH
WILL TRANSLATE INTO READINGS BEING SOME 3-5 DEG F BELOW NORMAL EARLY
AUGUST VALUES.

FOR TONIGHT...THE STRONG SHORTWAVE WILL BE EXITING ACROSS NEW
ENGLAND WHILE THE MAIN H5 VORTEX WILL BE EASING ACROSS NORTHERN NEW
YORK AND THE ST LAWRENCE VALLEY. GIVEN THE LOSS OF DIURNAL HEATING
AND OVERALL SYNOPTIC LIFT...ONLY CHC POPS WILL BE USED FOR MOST
SITES THIS EVENING. THE MAIN AREA OF CONCERN FOR ADDITIONAL PCPN
THOUGH WILL BE EAST OF LK ONTARIO WHERE HIGH CHC POPS WILL BE USED
CLOSER TO THE UPPER LOW.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
SURFACE LOW PRESSURE WILL BE CENTERED OVER NEW ENGLAND WITH HIGH
PRESSURE CENTERED ACROSS THE CENTRAL GREAT LAKES EDGING INTO WESTERN
NEW YORK. THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
OVER THE EASTERN LAKE ONTARIO COUNTIES...BUT THE REMAINDER OF THE
FORECAST AREA WILL PARTLY TO MOSTLY SUNNY SKIES AND DRY CONDITIONS
ON SUNDAY. THE HIGH PRESSURE WILL BUILD FARTHER EASTWARD FOR THE
FIRST PART OF THE WORKWEEK WITH MOSTLY SUNNY SKIES ON MONDAY...BUT
AN INCREASE IN CLOUDINESS ON TUESDAY AS MID AND HIGH CLOUDS SPILL
INTO THE AREA AHEAD OF THE NEXT UPPER LOW. THE UPPER RIDGE WILL
CROSS THE REGION ON TUESDAY AND WILL ALLOW A SHORT WAVE TRAILING THE
RIDGE TO BRING A CHANCE OF CONVECTION LATE IN THE DAY.

IN TERMS OF TEMPERATURES...EXPECT SLIGHTLY COOLER THAN AVERAGE
READINGS ON SUNDAY...FOLLOWED BY A RETURN TO THE LOWER 80S AT MOST
LOCATIONS ON MONDAY AND WARMER LOW TO MID 80S ON TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
EXPECT SOMEWHAT UNSETTLED WEATHER CONDITIONS DURING THIS PERIOD WITH
THE MEDIUM RANGE MODELS INDICATING ANOTHER UPPER LEVEL TROUGH
SETTING UP ACROSS THE GREAT LAKES.

THE FORECAST DETAILS...A COLD FRONT ASSOCIATED WITH THE DEEPENING
UPPER TROUGH IS FORECAST TO PUSH THROUGH THE CENTRAL GREAT LAKES
TUESDAY...THEN CROSS NEW YORK STATE ON WEDNESDAY. WILL LEAVE IN
CHANCE POPS FOR TUESDAY NIGHT AS LOW LEVEL MOISTURE ADVECTS AHEAD OF
THE FRONT. A FEW MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH
THE FRONTAL PASSAGE ON WEDNESDAY.

THERE WILL BE RIDGING AT SURFACE AND ALOFT DURING THURSDAY WHICH
WILL BRING A BREAK IN THE CHANCE OF RAIN...AND ALLOW FOR MORE
SUNSHINE...BUT COOLER TEMPS ALOFT OF 10C TO 12C AT 850MB WILL KEEP
DAYTIME TEMPS IN THE MIDDLE TO UPPER 70S. THE GFS THEN BRINGS A
REINFORCING CLOSED LOW INTO THE BROAD TROUGH ACROSS SOUTHEASTERN
CANADA...AND SETTLES THE LOW OVER SOUTHEASTERN ONTARIO AND SOUTHWEST
QUEBEC DURING FRIDAY. SHOWERS AND THUNDERSTORMS WILL LEAD THE CLOSED
LOW ON THURSDAY NIGHT AND FRIDAY...WITH UNSEASONABLY COOLER
TEMPERATURES EXPECTED FOR THE END OF THE WEEK...WITH HIGH TEMPS ON
FRIDAY EXPECTED TO BE IN THE LOWER TO MIDDLE 70S.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A POTENT UPPER LEVEL STORM SYSTEM WILL CROSS THE EASTERN GREAT LAKES
DURING THE REMAINING OVERNIGHT HOURS AND FIRST HALF OF SATURDAY...
AND THIS WILL RESULT IN UNSETTLED WEATHER ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEW YORK.

WHILE CIGS WILL GENERALLY REMAIN AT VFR LEVELS (3500-5000 FT)...
THERE WILL BE SOME -SHRA/TSRA THAT WILL OCCASIONALLY REDUCE VSBYS TO
MVFR LEVELS. THIS WILL ESPECIALLY BE THE CASE EARLY THIS MORNING FOR
SITES SOUTH OF BUFFALO WHERE CONDITIONS COULD EVEN DETERIORATE TO
IFR.

THE FAIRLY WIDESPREAD -TSRA ACTIVITY COULD RESULT IN OCCASIONAL
DELAYS WITH AIRPORT OPERATIONS ALSO POSSIBLY BEING AFFECTED BY LOCAL
LIGHTNING STRIKES.

AS SATURDAY PROGRESSES...THE SHRA/TSRA ACTIVITY SHOULD BECOME LESS
WIDESPREAD WEST OF ROCHESTER...BUT NONETHELESS THE THREAT FOR
CONVECTION WILL STILL BE PRESENT.

FOR SATURDAY NIGHT...THE POTENT UPPER LEVEL STORM SYSTEM WILL START
TO EXIT ACROSS THE ST LAWRENCE VALLEY. THIS IN COMBINATION WITH THE
LOSS OF DIURNAL HEATING WILL REDUCE...IF NOT ELIMINATE THE THREAT OF
CONVECTION. VFR CONDITIONS SHOULD PREVAIL FOR THE FIRST HALF OF THE
NIGHT...BUT SOME MVFR CIGS AND VSBYS WILL BE POSSIBLE LATE.

OUTLOOK...
SUNDAY THROUGH MONDAY NIGHT...VFR.
TUESDAY THROUGH WEDNESDAY...MAINLY VFR WITH CHC SHWRS/TSTMS.

&&

.MARINE...
A COLD FRONT CROSSING THE AREA TODAY WILL BRING A CHANCE FOR MORE
SHOWERS AND THUNDERSTORMS. NORTHWEST WINDS WILL AVERAGE 6 TO 11
KNOTS FOLLOWING THE FRONT...ALTHOUGH SOME WINDS MAY REACH 15 TO 18
KNOTS ACROSS THE SOUTHEASTERN THIRD OF LAKE ONTARIO WITH LONGER
AVAILABLE FETCH. WAVES AVERAGING 3 FEET ARE EXPECTED FROM
IRONDEQUOIT BAY TO NEAR OSWEGO...AND POSSIBLY HIGHER DURING THE LATE
AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS STRETCH OF
THE LAKE ONTARIO NEARSHORES. ON LAKE ERIE...ALTHOUGH SYNOPTIC WIND
FLOW FOLLOWING THE FRONT WILL BE MAINLY FROM THE NORTHWEST...THERE
MAY BE SOME BACKING OF THE WINDS TO A MORE WESTERLY DIRECTION FOR A
TIME THIS MORNING AND AFTERNOON. SPEEDS SHOULD REMAIN BELOW 10
KNOTS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...RSH
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...RSH
MARINE...WCH
Hazardous weather outlook, Aug 1, 5:01 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT FRI AUG 1 2008

NYZ001>008-010>014-019>021-085-020915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 2, 3:51 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT SAT AUG 2 2008

NYZ013-014-020830-
LIVINGSTON NY-ONTARIO NY-
351 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORM MOVING FROM SOUTHERN LIVINGSTON COUNTY TO
ONTARIO COUNTY...

AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING
EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SPRINGWATER AT 400 AM EDT...
  NAPLES AT 425 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:38 AM EDTSpecial Marine WarningBUF37 min
Aug 2, 4:02 AM EDTSpecial Marine WarningBUF58 min
Aug 2, 4:59 AM EDTSpecial Marine WarningBUF28 min
Aug 2, 5:18 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua57 min
Aug 2, 5:44 AM EDTSevere Thunderstorm WarningBUFCattaraugus61 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.